Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 6, NWS Jackson, MS

March 4, 20137 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Mar 4, 2013, 1:45 PM CST for 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Mar 5, 2013, 10:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 1:45 PM CST (19:45 UTC)
In effect from
Mar 5, 2013, 10:00 AM CST
Expired
Mar 5, 2013, 1:53 PM CST
In force
4 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Leflore County, MS, Montgomery County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS74 KJAN 041945
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST MON MAR 4 2013

...STRONG GUSTY SOUTH WINDS CONTINUE THIS AFTERNOON ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL
MISSISSIPPI AND THEN STRONG GUSTY NORTHWEST WINDS ACROSS SOUTHEAST
ARKANSAS AND PORTIONS OF WEST CENTRAL MISSISSIPPI TUESDAY...

ARZ074-075-MSZ018-019-025>028-034-050345-
/O.NEW.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/
/O.CON.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE
145 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH GUSTS
  FROM 35 TO 40 MPH THIS AFTERNOON AHEAD OF A DEVELOPING LOW PRESSURE
  SYSTEM AND COLD FRONT. WINDS SHOULD DIMINISH BELOW ADVISORY
  CRITERIA AFTER SUNSET AND CONTINUE TO DIMINISH THROUGH THE EVENING.
  THEN...NORTHWEST WINDS WILL BE SUSTAINED 20 TO 25 MPH...WITH GUSTS
  FROM 30 TO 35 MPH TUESDAY IN THE WAKE OF THE COLD FRONT.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ007>009-015-016-023>026-MSZ029-032-035>037-040>044-047>050-053-
054-059>062-050000-
/O.CON.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CHOCTAW-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-
HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...EUPORA...MABEN...MATHISTON...
ACKERMAN...WEIR...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
145 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH 
  GUSTS FROM 35 TO 40 MPH THROUGH THIS AFTERNOON AHEAD OF A 
  DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD 
  DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO 
  DIMINISH THROUGH THE EVENING. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

22
4 follow-up statements
803 
WWUS74 KJAN 050002
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CST MON MAR 4 2013

...THE WIND ADVISORY FOR TODAY ACROSS ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL
MISSISSIPPI WILL EXPIRE...BUT A WIND ADVISORY FOR SOUTHEAST ARKANSAS
AND PORTIONS OF WEST CENTRAL MISSISSIPPI CONTINUES FOR TUESDAY...

ARZ074-075-MSZ018-019-025>028-034-050815-
/O.EXP.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
/O.CON.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE
602 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST
TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY. 

* TIMING: 10AM TO 4PM TUESDAY

* WINDS: WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS
  EVENING...BUT WILL INCREASE ONCE AGAIN ON TUESDAY IN THE WAKE OF THE
  COLD FRONT. NORTHWEST WINDS WILL BE SUSTAINED 20 TO 25 MPH...WITH
  GUSTS FROM 30 TO 35 MPH TUESDAY.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ007>009-015-016-023>026-MSZ029-032-035>037-040>044-047>050-053-
054-059>062-050115-
/O.EXP.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CHOCTAW-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-
HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...EUPORA...MABEN...MATHISTON...
ACKERMAN...WEIR...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
602 PM CST MON MAR 4 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

* TIMING: EXPIRES AT 6 PM

* WINDS: WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS
  EVENING.



$$

15
068 
WWUS74 KJAN 051000
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CST TUE MAR 5 2013

...A WIND ADVISORY WILL BE IN EFFECT THIS MORNING AND AFTERNOON FOR
PORTIONS OF SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI...

ARZ074-075-MSZ018-019-025>028-034-051800-
/O.CON.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE
400 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON. 

* TIMING: 10AM TO 4PM TUESDAY

* WINDS: NORTHWEST WINDS WILL BE SUSTAINED AROUND 25 MPH...WITH GUSTS TO
  35 MPH LATE TUESDAY MORNING AND AFTERNOON.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE
  EXPECTED FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED
  ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND
  CAUSE PROPERTY DAMAGE OR INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS SUSTAINED WINDS OF 25 MPH OR GUSTS NEAR
40 MPH ARE EXPECTED. USE EXTRA CAUTION.

&&

$$
058 
WWUS74 KJAN 051614 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CST TUE MAR 5 2013

...A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR PORTIONS
OF SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI...

ARZ074-075-MSZ018-019-025>028-034-052200-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-130305T2200Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE
1014 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* TIMING: 10AM TO 4PM TUESDAY

* WINDS: NORTHWEST WINDS WILL BE SUSTAINED AROUND 25 MPH...WITH GUSTS
  TO AROUND 35 MPH LATE THIS MORNING AND AFTERNOON.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN 
  BE EXPECTED FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST 
  ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES 
  COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS SUSTAINED WINDS OF 25 MPH OR
GUSTS NEAR 40 MPH ARE EXPECTED. USE EXTRA CAUTION.

&&

$$

17
508 
WWUS74 KJAN 051953
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CST TUE MAR 5 2013


ARZ074-075-MSZ018-019-025>028-034-052100-
/O.CAN.KJAN.WI.Y.0006.000000T0000Z-130305T2200Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE
153 PM CST TUE MAR 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:47 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 4, 10:47 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CST MON MAR 4 2013

.UPDATE...DRY AND QUIET WEATHER WILL PREVAIL TODAY AS BROAD RIDGING
REMAINS ALOFT AND HIGH PRESSURE TRACKS TO THE EAST. THIS WILL PLACE
THE ARKLAMISS REGION ON THE WESTERN SIDE OF THE SFC HIGH LOCATED OVER
FLORIDA. DUE TO THIS...SOUTH WINDS WILL INCREASE AND MOISTURE WILL
SLOWLY RETURN TO THE REGION. AS ANOTHER SFC LOW DEVELOPS ACROSS THE
RED RIVER AND TRACKS EAST TODAY...THE PRESSURE GRADIENT WILL TIGHTEN
ACROSS THE AREA. THIS WILL LEAD TO INCREASED SOUTHERLY WINDS
ESPECIALLY ACROSS THE WEST. THIS IS ALREADY BEING NOTED IN OBSERVATIONS
JUST OUT OF OUR CWA WITH GUSTS OF 30-35MPH SEEN IN MONROE AND
SHREVEPORT. CURRENT WIND ADVISORY REMAINS IN GOOD SHAPE. SOUTHERLY
WINDS WILL BE GUSTY ACROSS LOCATIONS OUTSIDE OF THE WIND ADVISORY
WITH SUSTAINED WINDS AROUND 15-20MPH AND GUSTS TO 30MPH. AS MOISTURE
STREAMS INTO THE REGION...CLOUDS WILL BE ON THE INCREASE THIS
AFTERNOON. ADJUSTMENTS TO HOURLY TRENDS WERE MADE IN THIS UPDATE BUT
OVERALL THE FORECAST IS ON TRACK. /28/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY. SOUTH WINDS WILL
INCREASE THIS MORNING AND BECOME GUSTY ESPECIALLY AT GLH/GWO/JAN
WHERE GUSTS FROM 30 TO 40 KTS CAN BE EXPECTED. WINDS WILL DECREASE
THIS EVNG HOWEVER...WINDS WILL REMAIN AROUND 12-15KTS THROUGH THE
NIGHT. IFR CIGS ARE EXPECTED TO DEVELOP BY 09Z TUE AND CONTINUE
UNTIL AFTER 18Z. A COLD FRONT WILL BE NEAR GLH/GWO BY 12Z TUE. ISOLD
TSTMS WILL POSSIBLE ALONG THE FRONT. THE FRONT IS EXPECTED TO BE SE
OF HBG BY 18Z TUE. /22/

&&

.PREV DISCUSSION... /ISSUED 509 AM CST MON MAR 4 2013/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT. DID NOT MAKE ANY DRAMATIC
CHANGES TO THE SHORT TERM. STILL LOOKING FOR A LOW PRESSURE SYSTEM
AND COLD FRONT TO MOVE INTO THE AREA LATE TONIGHT. WARM AND SLIGHTLY
WARMER AIR WILL MOVE INTO THE REGION AHEAD OF THE BOUNDARY. MODELS
SHOW REALLY GOOD WARMING...BUT OPTED TO BACK OFF ON LOWER 70S.
LOWERED TEMPERATURES A FEW DEGREES TODAY. A GOOD GRADIENT WILL
DEVELOP ACROSS THE AREA BY MID MORNING...AS THE LOW APPROACHES...SO
EXPANDED THE WIND ADVISORY. WILL ALSO MAINTAIN THUNDERSTORMS IN THE
FORECAST FOR LATE TONIGHT EARLY TUESDAY...WITH A FEW STRONG POSSIBLE
IN THE HWO.

SOUNDINGS ACROSS THE CWA SHOW STRONG WINDS AND GOOD MIXING BY MID
MORNING AND INTO THE AFTERNOON. THE STRONGEST WINDS WILL REMAIN
ACROSS THE WEST...GENERALLY ALONG AND WEST OF INTERSTATE 55...BUT
EVERYONE SHOULD SEE SOME GUSTY WINDS THIS AFTERNOON. LOOKS LIKE
MIXING ACROSS THE AREA UP TO 850 MB...WHERE WINDS WERE 40 TO 50 KTS.
EXPECTING TO SEE SOME HIGH GUSTS ACROSS THE ADVISORY AREA...SO
INCREASED VALUES TO 35 TO 40 MPH.

AS THE STORM SYSTEM PASSES TONIGHT...MODELS AGREE THE BEST DYNAMICS
WILL MISS THE CWA TO THE NORTH. MOISTURE WILL BE LIMITED ACROSS THE
AREA ALSO...WITH ESTIMATED VALUES AROUND AN INCH OR LESS. SOUNDINGS
ACROSS THE AREA WERE GENERALLY CAPPED AHEAD OF THE SYSTEM...WITH IT
SLOWLY ERODING THROUGH THE EVENING AS THE RAIN MOVES IN...BUT NEVER
QUITE GOING AWAY. INSTABILITY ACROSS THE AREA WILL BE LIMITED ALONG
WITH THE MOISTURE...BUT THERE SHOULD BE ENOUGH FOR SOME
THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF THE CWA. LOOKS LIKE
SOME GOOD MID LEVEL LAPSE RATES WILL DEVELOP FIRST THING
TUESDAY...PROVIDING A WINDOW FOR SOME HAIL DEVELOPMENT.

ALTHOUGH WARM ADVECTION WILL BE GOOD TODAY...HIGH CLOUDS WERE
ALREADY SPREADING ACROSS THE AREA. IN ADDITION...A 30-40 DEGREE
DIURNAL RANGE IS UNCOMMON FOR MARCH AND ALONG WITH A 20 DEGREE
INCREASE IN HIGH TEMPERATURES FROM YESTERDAY...SO THE CONSENSUS WAS
TO LOWER TEMPERATURES A FEW DEGREES TODAY. CUT VALUES ABOUT 3 DEGREE
ACROSS THE BOARD...BASICALLY LEANING TOWARD THE NAM/GFS ENSEMBLE
VALUES FOR HIGHS. TEMPERATURES WERE GOOD FOR THE REST OF THE PERIOD.
THE COLD FRONT WILL NOT BRING ANY MAJOR COLD AIR INTO THE AREA...SO
HIGHS ON TUESDAY LOOK FINE. THERE WILL BE SOME SIGNIFICANTLY DRIER
AIR SPREADING ACROSS THE AREA BY TUESDAY NIGHT. RADIATIONAL COOLING
WILL ALLOW TEMPS TO FALL TO NEAR 30. DEWPOINTS ACROSS THE AREA WILL
BE IN THE MID 20S TO MID 30S BY TUESDAY NIGHT.

LONG TERM...THE MED RANGE/LONG TERM LOOKS TO BE MAINLY QUIET UNTIL
THE LATTER COUPLE PERIODS WHERE SOME PRECIP LOOKS TO BE POSSIBLE.
FOR THE WED-FRI TIMEFRAME...THE AREA WILL BE PRECIP FREE AND ON THE
COOL SIDE AS CANADIAN HIGH PRESSURE CONTROLS THE WEATHER. THIS WILL
MOVE INTO THE AREA ON THE HEALS OF THE COMPACT SYSTEM TUE NGT/EARLY
WED AND LINGER INTO FRI AS UPPER RIDGING HOLDS OVER THE CENTRAL
CONUS.

BY THE WEEKEND...THE UPPER RIDGE AXIS SHIFTS EASTWARD SOME AND
ALLOWS FOR A WARMUP AS RETURN FLOW SETS UP. SLIGHTLY ABOVE NORMAL
CONDITIONS LOOK TO DEVELOP FOR SAT-MON WITH A GRADUAL MOISTENING AS
WELL AS DEEPER SOUTHERLY FLOW DEVELOPS. LOW END PRECIP POTENTIAL
LOOKS TO RETURN BY LATER SAT NGT AND HANG AROUND INTO EARLY NEXT
WEEK AS A MEAN TROUGH AXIS DEVELOPS TO OUR WEST.

FOR THE MAJORITY OF THE FORECAST...GFS MOS TEMPS WERE USED. THE MAIN
MODIFICATIONS WERE TO THE WED/THU PERIODS WHERE HIGHS WERE LOWERED
ALONG WITH SOME LOW TEMPS. LOOKS LIKE ANOTHER WIDESPREAD FREEZE MAY
OCCUR THU MORNING WITH LOWS 27-31. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  54  64  32 /   5  11  38   0
MERIDIAN      67  53  67  30 /   3  13  40   0
VICKSBURG     69  55  64  33 /   7  10  32   0
HATTIESBURG   69  57  69  35 /   5  14  31   0
NATCHEZ       70  54  62  34 /   4   9  31   0
GREENVILLE    67  53  58  32 /   9  12  29   0
GREENWOOD     69  52  62  31 /   8  18  38   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>029-
     032-034>037-040>044-047>050-053-054-059>062.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

&&

28/22/007/CME
Hazardous weather outlook, Mar 4, 6:17 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
617 AM CST MON MAR 4 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053>055-059>062-051230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
617 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED OVER THE WESTERN PORTIONS OF THE
REGION TODAY. SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS TO NEAR
40 MPH WILL BE POSSIBLE. A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 6
PM FOR AREAS GENERALLY ALONG AND WEST OF INTERSTATE 55. WINDS SHOULD
DIMINISH THIS EVENING.

A FEW STRONG STORMS MAY BE POSSIBLE EARLY TUESDAY...GENERALLY ALONG
AND NORTH OF INTERSTATE 20. WHILE MOISTURE WILL BE LIMITED AHEAD OF
AN APPROACHING COLD FRONT...THERE MAY BE ENOUGH LIFT ALONG WITH COLD
TEMPERATURES ALOFT FOR HAIL TO THE SIZE OF PENNIES...MAINLY IN
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074-
051230-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
617 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS MAY BE POSSIBLE EARLY TUESDAY...GENERALLY ALONG
AND NORTH OF INTERSTATE 20. WHILE MOISTURE WILL BE LIMITED AHEAD OF
AN APPROACHING COLD FRONT...THERE MAY BE ENOUGH LIFT ALONG WITH COLD
TEMPERATURES ALOFT FOR HAIL TO THE SIZE OF PENNIES...MAINLY IN STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.